What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 3:37 PM EST, 43 minutes earlier.
Area forecast discussion, Jul 12, 3:37 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
437 PM EDT Tue Jul 12 2022
.NEAR TERM [Through Tonight]...
Moist southwest flow and slightly faster storm motion has allowed
more scattered showers and storms to quickly develop off the Gulf
of mexico into the suwannee valley today and push NE early this
afternoon with more numerous storms progressing through inland SE
GA towards the GA coast and also along portions of the NE FL
coast along the pinned Atlantic seabreeze. The swift nature of the
storms has left less rainfall over affected areas compared to
days past with only 0.25 to 0.50 inch amounts observed thus far in
the wake of today's activity. Another 0.25 or so may fall where
storms have yet to move across, but the threat for locally heavy
rains is much less diminished through this early evening. However,
brief wind gusts 40-55 mph are still possible along with frequent
lighting due to the high moisture content of the atmosphere and
slightly steeper lapse rates over the region, but chances for
severe storms remain low. Otherwise, high pressure ridge axis lies
across south FL with a lifting weak warm front now along to just
north of the Altamaha, which has allowed the airmass to the south
to destabilize and kick off today's storms. Skies will be partly
cloudy through sunset over NE FL with highs near normal in the low
90s with mostly cloudy skies over SE GA and a little cooler in
the upper 80s to near 90F. Breezier SW winds behind the gulf
seabreeze and the Atlantic seabreeze 10-15 mph with gusts to 20-25
mph will subside after sunset to less than 5 mph inland and 5-10
mph at the coast.
Tonight, shower and storms should quickly end over much of the
area with partly cloudy skies for most with mostly clear skies
over north central FL thanks to some drier air moving in and
mostly cloudy skies staying near and south of the lifting front
near the Altamaha river basin. Lows will be near normal, generally
in the mid 70s.
.SHORT TERM [Wednesday Through Thursday Night]...
High pressure at the surface and aloft will be SE of the region
to begin the period with a relatively drier day over much of the
area on Wednesday due to the influence of slightly drier air
placing PWATs in the 1.6-1.9 inch range which is near climatology
for early-mid July with only isolated to scattered coverage of
showers and storms expected. Winds will be from the south to
southwest with a pinned Atlantic seabreeze staying east of I-95
Wednesday and again into Thursday, but increasing moisture on
Thursday will return scattered to numerous showers and storms
coverage as a new cold frontal boundary sinks towards the region
from the northwest. It should be noted for Thursday that slight
cooling mid level temperatures around -7 to -9C may allow for
much steeper lapse rates aloft with sufficiently strong diurnal
instability to strengthen updrafts and enhance wet downbursts from
pulse and seabreeze storms which may yield strong to severe wind
gusts 40-60 mph. Also, weak south to SW storm motion will return
the threat for locally heavy rainfall through the early evening
hours each day.
Highs will be above normal on Wednesday in the mid 90s for many
areas with low 90s closer towards the Gulf coast and far inland
SE GA. Lows will be near to slightly above normal in the mid/upper
70s Wednesday night into Thursday morning and then heat up into
the low/mid 90s for the area Thursday afternoon. Max heat index
values of up to 105-109 degrees are possible Wednesday and
Thursday.
.LONG TERM [Friday Through Tuesday]...
A frontal boundary will sink south of the southern appalachians
into central GA on Friday and stall north of the Altamaha river
before weakening into a remnant trough by the end of the weekend.
More onshore east southeast flow will be in place as surface high
pressure ridge axis moves north into our area. A upper level low,
or TUTT feature will move northwest from the Bahamas towards the
FL peninsula around the periphery of the Atlantic ridging building
east of the region through the weekend, then dissipate as it lifts
just NE of the region. This pattern will keep high moisture levels
across the region supplied by light southerly flow in the low
levels above the surface. Expect numerous to widespread showers
and storms through Sunday. Early next week, the surface ridge axis
will reform south of the area with south to SW flow prevailing
over the region. The end of the period will feature decreasing
coverage of showers and storms as somewhat drier air moves in from
the Gulf early next week. Temps will start off slightly below
normal with highs into the upper 80s through the end of the
weekend and then return to near normal values with highs into the
low 90s with less cloud cover and storm coverage.
&&
.AVIATION...
[Through 18Z Wednesday]
Showers and thunderstorms will approach the SGJ terminal shortly
after 18Z, with briefly gusty winds up to 30 knots and IFR
visibilities during heavier downpours through around 19Z.
Convection may impact the rest of the terminals after 19Z, and we
included TEMPO groups for briefly gusty winds up to 30 knots and
MVFR to IFR visibilities during downpours through around 23Z.
Another round of convection may impact GNV towards 00Z, but
confidence was too low to include anything other than vicinity
coverage at this time. MVFR visibilities will be possible at VQQ
after 07Z. Otherwise, VFR conditions should prevail at the
regional terminals after 00Z. Outside of thunderstorm activity,
west-southwesterly surface winds will remain sustained at 10-15
knots through around 22Z. The Atlantic sea breeze should push
across the SGJ and SSI coastal terminals after 20Z, with surface
winds shifting to southeasterly around 10 knots. Winds will then
shift to southwesterly this evening, with sustained speeds
decreasing to around 5 knots or less after 03Z.
&&
.MARINE...
A weak pressure pattern will prevail across our local waters
through Thursday, as the axis of Atlantic high pressure remains
situated across the Florida peninsula. Scattered showers and
thunderstorms may push over the near shore waters during the late
afternoon and evening hours during the next few days. Meanwhile, a
cold front will enter the southeastern states late this week,
stalling to the northwest of our local waters before dissipating
during the upcoming weekend. Coverage of showers and thunderstorms
over our local waters will increase by late this week and into
the weekend as the axis of Atlantic high pressure lifts northward
across our region.
Rip Currents: Moderate risk for NE FL beaches through Wednesday
with a low risk at SE GA beaches through Wednesday.
&&
.FIRE WEATHER...
Patchy high dispersions expected this afternoon through Wednesday
afternoon due to elevated transport winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 73 91 72 / 20 50 20 70 50
SSI 77 93 78 89 76 / 20 30 30 60 60
JAX 76 95 76 93 74 / 20 20 20 70 50
SGJ 76 94 78 90 75 / 30 30 20 60 40
GNV 73 93 74 92 72 / 10 20 30 80 50
OCF 74 94 75 92 72 / 10 20 30 80 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 12, 2:46 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Tue Jul 12 2022
GAZ132>135-149-250-122015-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
346 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of Coffee, northwestern
Atkinson, northern Ware, Bacon, southern Jeff Davis and Appling
Counties through 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Willacoochee to 6 miles
southwest of Surrency. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Baxley, Alma, Willacoochee, Broxton, Ambrose, Graham,
Surrency, Nicholls and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3189 8212 3190 8211 3186 8212 3184 8206
3158 8232 3125 8300 3141 8314 3146 8315
3151 8308 3161 8306 3166 8300 3172 8299
3191 8221 3191 8213
TIME...MOT...LOC 1946Z 219DEG 29KT 3143 8304 3166 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jul 12, 2:58 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Tue Jul 12 2022
GAZ136-152>154-165-166-122045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Coastal Camden GA-Wayne GA-
358 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of northeastern Camden,
Glynn, northeastern Brantley and southeastern Wayne Counties through
445 PM EDT...
At 358 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jesup to Waynesville to Woodbine. Movement
was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Gardi, Dock Junction, Country
Club Estates, Thalmann, Sea Island, Everett and Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3089 8141 3092 8176
3120 8180 3138 8199 3162 8176 3158 8170
3156 8170 3148 8162 3143 8161 3136 8152
3133 8144 3128 8139 3129 8139 3131 8134
3128 8132 3127 8122
TIME...MOT...LOC 1958Z 239DEG 19KT 3153 8193 3123 8178 3093 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, Jul 12, 3:01 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Tue Jul 12 2022
FLZ020-021-GAZ162-122030-
Hamilton FL-Suwannee FL-Echols GA-
401 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern
Suwannee, northwestern Hamilton and southwestern Echols Counties
through 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suwannee River State Park, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Jennings, Suwannee River State Park, Blue Springs and
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8330 3063 8314 3073 8313 3056 8281
3028 8323 3031 8321 3035 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3052 8324 3055 8326
3059 8326 3062 8327
TIME...MOT...LOC 2000Z 214DEG 29KT 3041 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jul 12, 3:14 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Tue Jul 12 2022
GAZ132>135-122045-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
414 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of northeastern Coffee,
northwestern Bacon, Jeff Davis and northwestern Appling Counties
through 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Green to near Baxley. Movement was
north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch, Snipesville, Denton and Pine
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 8239 3196 8238 3194 8238 3194 8231
3195 8231 3193 8230 3194 8228 3191 8222
3169 8231 3160 8280 3179 8286 3184 8278
3185 8279 3191 8268 3192 8268 3193 8259
3196 8255 3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 2013Z 198DEG 18KT 3165 8279 3175 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jul 12, 3:41 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Tue Jul 12 2022
GAZ153-154-165-166-122115-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
441 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of northeastern Camden
and Glynn Counties through 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Darien to 6 miles southwest of Jekyll
Island. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Sea Island, Jekyll Island, Harrietts Bluff, Boys Estate and Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3085 8141 3087 8163
3142 8160 3136 8152 3133 8145 3133 8144
3131 8144 3128 8139 3129 8139 3128 8138
3130 8137 3131 8134 3128 8132 3128 8126
3127 8122
TIME...MOT...LOC 2041Z 260DEG 22KT 3134 8150 3103 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, Jul 12, 4:12 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
512 PM EDT Tue Jul 12 2022
GAZ154-166-122145-
Coastal Glynn GA-Coastal Camden GA-
512 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of northeastern Camden
and southeastern Glynn Counties through 545 PM EDT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Little Saint Simons Island to near Jekyll
Island. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
St. Simons Island, Jekyll Island and Sea Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3095 8140 3096 8151
3129 8141 3128 8138 3129 8139 3129 8138
3130 8137 3130 8134 3131 8134 3130 8133
3128 8132 3128 8123
TIME...MOT...LOC 2112Z 250DEG 13KT 3129 8134 3099 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DD